Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Chest pain, palpitations, swelling in the leg. Have Hypertension, COPD and Asthma. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 91 Questions
chest pain/pressure and palpationsi have been having chest pain and fullness and have noticed my chest palpating for a week. however, it is getting worse, and laying down or exerting myself emotional and physically makes it worse. i have high blood pressure copd asthma. i am taking a blood pressure med with a diruetic and my doc prescribed an extra diruetic due to moderate bilateral leg swelling which as not helped. what should i do, i also have shortness of breath
Posted Tue, 12 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Ravindra L Kulkarni 1 hour later

Thanks for the query.

Based on your history, your main complaints are:
1. High Blood pressure
2. Bilateral pedal oedema
3. Breathlessness on exertion
4. Palpitations.

All these symptoms indicate towards underlying 'Heart disease'. Treatment with diuretics also indicates the underlying heart problem.

To come to more specific conclusion based on your history, I will need few more details about your health. Please provide me with the following details:
1. Your age, gender and blood pressure readings
2. Duration of your illness
3. Any investigations like electrocardiogram or echocardiography done in past
4. Any other associated illnesses like diabetes
5. History of similar problems since childhood
6. Any history of allergies in the past
7. Are you having noisy breathing / any noise when you get breathless on exertion?

Answers to the above queries will help me understand your problem better and to address them.

Awaiting your reply.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor